Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Have headache, ulcer feeling in stomach. Took advil. Prescribed Tecta. Esophagus hurts. Having random pain in breasts. Remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
Good day:

A few weeks ago my doctor thought I had an ulcer due to feeling like there was a hot rock in my stomach. I had been taking way too much advil (3 at a time every few hours) as I was dealing with my fathers death and the headache wouldnt go away. He did not order tests (I do not have a regular doctor, just a clinic) and felt the Advil had hurt my stomach. He gave me Tecta for 2 weeks and asked me to change my diet. I eat roast chicken or fish, fruits and veggies. No caffeine, sugar, anything processed or wheat. I have never smoked or drank alcohol. For the most part, I am stress free.

I finished the meds on Tuesday and noticed I had a bad case of heartburn. It finally subsided but now my esophagus hurts. It's in the middle of the esophagus and feels like I have food stuck in there. It gets better with exercise but comes back when I rest. It is NOT my heart as I was recently tested and found to be in great health.

The other odd thing......I get this random pain in various areas of my breasts, but usually on the insides close to my esophagus.. It last for a few seconds and goes away. I am 42, still have regular menstrual cycles and have no ailments what so ever.

So is this pain a normal part of recovery from the medication?

I should have also noted that my stomach feels fantastic and I am sticking with the healthy diet. I have no other symptoms. My bowels are fine, no vomiting or dizziness. Other than my esophagus giving me trouble, I feel great.
Posted Sat, 20 Jul 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Hi and thanks for the query and thanks for the perfect description and clear medical history,

Advil could most certainly induce gastric ulcers and prescribing Tecta (pantoprazole, a proton pump inhibitor) was very appropriate. What you describe with sensations of tightness in the esophagus and random breast pain are very compatible with Gastroesophagal reflux disease. Acid reflux could lead to spasms in some patients or chest or referred pain to the breast as you are experiencing.

An endoscopy to visualize the state of the stomach and esophagus is mandatory. This would not only give an opportunity to explore the state of these lesions, but will offer the opportunity to exclude other conditions, although rare, that could case such esophagal blockages like strictures, masses, achalasia or dilatation and weakness of the esophagus that may fail to contract properly. proper visualization of the stomach could permit identification of Helicobacter Pylori implicated in causing gastric ulcers and this permit definitive treatment.

A chest X XXXXXXX is important to ascertain integrity of chest contents. A proper clinical evaluation is most important, coupled with these examinations for an appropriate diagnosis and management schedule to be proposed.

I strongly suggest you book an appointment with Gastroenterologist. ?Thanks and hope this helps.Do not hesitate asking further questions in case need be. Best regards as I wish you the best of health.

Bain LE, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor